MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS INC MAMMOTOME HYDROMARK; HYDROMARK BREAST BIOPSY SITE MARKER

DEVICOR MEDICAL PRODUCTS INC MAMMOTOME HYDROMARK; HYDROMARK BREAST BIOPSY SITE MARKER
Model Number 4010-03-09-T3
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The hydromark breast biopsy site marker is made of a resorbable hydrogel that expands with fluid and is then resorbed.The hydrogel material is visible under ultrasound.Embedded in the hydrogel is a coiled metallic wire that will be permanently visible under x-ray and mri when the hydrogel is resorbed.The hydromark biopsy site marker is a permanent implant and is not intended to be removed unless the marked tissue is determined to require surgical removal.According to the reporter, this event happened after clip placement/biopsy site marking.The spring of the marker was caught in the aperture and damaged.Spring extended but probably not broken.The procedure was completed.No patient complications.Good faith efforts were performed and the reporter clarified the following information: there was no additional intervention or surgery conducted.The aperture was closed after placement of device.The revolve st biopsy device was examined, and the marker placement in patient body was confirmed by mammography.There were no metal fragments or other objects around the marker.One 4010-03-09-t3 hydromark and one mst1009 probe were returned and evaluated.The 4010-03-09-t3 was found to have the spring on the plunger sheared.The mst1009 had no observable aperture damage and no signs of the sheared spring.The root cause was determined to be customer failure to follow instructions for use (ifu).The customer provided the following information as a good faith effort response: "the aperture was closed after placement".The instructions for use (ifu) state: "cause: activating cutter" and "effect: marker damage, marker migration, device damage, and/or difficulty distinguishing marker shape." although no patient/user injury occurred, we are reporting this event as this failure mode has been reported in the past.
 
Event or Problem Description
According to the reporter, this event happened after clip placement/biopsy site marking.The spring of the marker was caught in the aperture and damaged.Spring extended but probably not broken.The procedure was completed.No patient complications.
 
Additional Manufacturer Narrative
The initial report was submitted 18-jul-2023.The catalog # was left blank, the incorrect primary unique device identifier (udi) # and incorrect d9 returned to manufacturer date was provided in the initial report.The following cells were corrected in this follow up #1 report: d4 catalog #, d4 primary unique device identifier (udi) # and d9 returned to manufacturer.

Brand Name
MAMMOTOME HYDROMARK
Common Device Name
HYDROMARK BREAST BIOPSY SITE MARKER
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS INC
300 e business way
fifth floor
cincinnati OH 45241
Manufacturer (Section G)
DEVICOR MEDICAL PRODUCTS DE MEXICO
sor juanaines de la cruz
#20152 4-b
tijuana, bc, mx 22440
MX   22440
Manufacturer Contact
vivian boyd
300 e business way
fifth floor
cincinnati, OH 45241
MDR Report Key19773547
Report Number3008492462-2024-00009
Device Sequence Number18188024
Product Code NEU
UDI-Device Identifier00841911100140
UDI-Public(01)00841911100140(10)F12319391D(11)230417(17)260417
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K210752
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/17/2026
Device Model Number4010-03-09-T3
Device Catalogue NumberCA000413002
Device Lot NumberF12319391D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown